Severe colitis caused by hepatic arterial infusion chemotherapy with cisplatin for hepatocellular carcinoma

Shumpei Yamamoto, Hideki Onishi, Atsushi Oyama, Akinobu Takaki, Hiroyuki Okada

Research output: Contribution to journalArticle

Abstract

A 78-year-old man with chronic hepatitis C underwent hepatectomy for hepatocellular carcinoma (HCC) 11 years prior to presentation. He was diagnosed with multiple intrahepatic recurrences of HCC with portal vein invasion and received hepatic arterial infusion chemotherapy (HAIC) with cisplatin. He developed abdominal pain, diarrhea, and blood-stained stool following treatment. Computed tomography revealed significant bowel wall thickening throughout the colon. Colonoscopy revealed reddish edematous mucosa with a reduced vascular pattern without ischemic changes. Conservative treatment with total parenteral nutrition improved his condition and his imaging findings. This is the first report of severe colitis following HAIC with cisplatin.

Original languageEnglish
Pages (from-to)69-75
Number of pages7
JournalInternal Medicine
Volume59
Issue number1
DOIs
Publication statusPublished - Jan 1 2020

    Fingerprint

Keywords

  • Cisplatin
  • Colitis
  • Hepatic arterial infusion chemotherapy

ASJC Scopus subject areas

  • Internal Medicine

Cite this